MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST

MICROTYPING SYSTEMS MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Catalog Number MTS084024
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: ortho care tss reviewed the card images and column grade results report and the correlating card images from the ortho vision and ortho vision max analyzers using econnectivity.Discordant negative results obtained were confirmed indicating that the cassette imaging system (cims) functioned as per design.A review of the manufacturing batch record for mts anti-igg (rabbit) lot 021023001-01 was carried out at ortho¿s manufacturing site and no non-conformances or deviations related to customer¿s issue were identified.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.The lot met all specifications, all in-process and product release criteria.(dra602304) as part of the investigation, retains testing was performed at ortho¿s manufacturing site.Mts anti-igg card lot 021023001-01 was tested on the ortho vision analyzer with mts diluent 2 lot md168, albaqchek lot v260250 as negative samples and coombs control lot k881 as the positive samples.All results were as expected.A total of 95 retain cards were also visually inspected and no defects were found.No discrepant results were obtained with albaqchek and coombs control samples.The issue reported by the customer could not be confirmed.(dra602305) a review of the worldwide complaint database was performed for mts anti-igg gel card lot 021023001-01 through (b)(6) 2023.Two complaints were identified for falseneg and related call areas.Both complaints were from the one customer reporting the issue under investigation on two instruments.An additional review by mother bulk 021023001 did not identify any additional complaints for the call area for other sublots.No trend was identified by sublot or mother bulk.(dra602306) in mitigation of the complaints, the customer was referred to the instructions for use for mts anti-igg which states under the limitations of the procedure section, under number 12: ¿negative direct antiglobulin test results do not necessarily rule out hemolytic disease of the newborn (hdn), especially if abo incompatibility is suspected.¿ a medical consultation was performed to determine if either patient experienced serious injury.For newborn a, the ortho test produced a negative dat result of a sample showing weak dat by a tube method from a newborn with hyperbilirubinemia.Based on the incompatible blood types between the mother and the newborn and the diagnosis of hyperbilirubinemia, the baby was likely experiencing a hemolytic disease of newborns (hdn).Positive dat is not a required factor for the diagnosis of hdn, and the negative dat result produced by the ortho method was unlikely to delay the treatment of hyperbilirubinemia for the newborn.So, this case is not classified as a serious injury.For newborn b, the ortho test produced a negative dat result of a sample showing microscopic dat by a tube method from a newborn experiencing respiratory distress.Although the mother and baby have incompatible blood types, based on the limited information, it is not known if the baby had developed a hemolytic disease of the newborn or if the respiratory distress was associated or caused by hdn.However, it was unlikely the negative dat result generated by the ortho assay would delay the treatment of the newborn.This case is not classified as a serious injury.The assignable cause of the discrepant negative dat results obtained by the customer could not be determined, although it could not be excluded to be sample related, antibodies bound to the newborn's red blood cells being weak and/or at detection limit of the technique and reagents used and/or associated to sample preparation protocol.
 
Event or Problem Description
Report 1 of 2 mxp2529083 ra602303 customer contacted ortho tsc to report they had tested two cord blood samples for dat using mts anti-igg (rabbit) gel card lot 021023001-01 on their ortho vision (50003555) and ortho vision max (70002041) and that they obtained false negative results.Date of event: (b)(6) 2023 reported: (b)(6) 2023 reagents: mts anti-igg card lot 021023001-01 mts diluent 2 lots md164 and md165 biased results were reported to the physicians.Results were questioned by clinical staff due to health conditions of the newborns.Hyperbilirubinemia of one newborn and respiratory distress of the second.Patient information: newborn a: mom blood type - o pos baby blood type - a pos initial cord sample id - (b)(6), (b)(4) tested on vison serial # (b)(6) with mts gel card lot and mts diluent 2 lot md165.A negative result was obtained and reported to the physician.An additional heel stick sample from the newborn was collected and tested on (b)(6) 2023 following diagnosis of hyperbilirubinemia.Patient was undergoing treatment for hyperbilirubinemia at the time of reporting.No additional details were provided when requested.The heel sample was tested in tube method, reagent information and documentation were not provided.Dat was positive 1+.Corrected result was provided to the physician.Customer proceeded to test the initial cord blood sample eluate for anti-a; result was positive 3+ in gel.Cord blood sample was also retested on the same analyzer on (b)(6) 2023 using the same mts gel card lot and mts diluent, result was an indeterminant flag.Customer did not modify the result in the vision software.Newborn b: mom blood type - o pos.Baby blood type - a pos.Initial cord sample id ¿ (b)(6), (b)(4) tested on vison serial # (b)(6) with mts gel card lot and mts diluent 2 lots md164 and md165.A negative result was obtained and reported to the physician.An additional heel stick sample was collected and tested on (b)(6) 2023 following signs of respiratory distress in the newborn and transfer to nicu.Treatment and/or patient status was requested, but unknown by reporter.No additional information regarding the treatment and status of the patient was provided at the time of this evaluation.The heel sample was tested in tube method, reagent information and documentation were not provided.Dat was positive microscopic.Corrected result was provided to the physician.Customer proceeded to test the initial cord blood sample eluate for anti-a; result was positive 3+ in gel.Cord blood sample was also retested on the same analyzer on (b)(6) 2023 using the same mts gel card lot and mts diluent, result was still negative.The customer provided the sample order reports for each sample confirming the above results.No manual testing results were provided for confirmation.The customer reported that these two negative dat results were reported to the physicians and that corrected results and eluate results were provided to the physicians once obtained.

Brand Name
MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD
Common Device Name
MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17158153
Report Number0001056600-2023-00011
Device Sequence Number17128885
Product Code QHS
UDI-Device Identifier10758750005994
UDI-Public10758750005994
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS084024
Device Lot Number021023001-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown